Hail, Dutchess
- When
- July 11, 1:05 PM EST
- Where
- Dutchess County, Wingdale
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.650, -73.583
A member of the general public estimated that penny-sized hail occurred in Wingdale.
On July 11, a Bermuda-type anticyclone reinforced warm unstable air over southeastern New York State. A cold front moved into southeastern New York shortly after noon generating a few thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
On July 11, a Bermuda-type anticyclone reinforced warm unstable air over southeastern New York State. A cold front moved into southeastern New York shortly after noon generating a few thunderstorms. A thunderstorm at Wingdale became severe producing penny-sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 11, 11:24 AM EST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1224 PM EDT TUE JUL 11 2006 .SHORT TERM /REST OF TODAY/... MODIFIED 12Z ALY TO 84/66 YIELDS ABOUT 2500 J/KG...WIHT 1900 J/KG ON BUF SOUNDING. A LOOK AT THE 12Z WRF SHOWS 0-6KM SHEAR VALUES 30 KNOTS IN THE HUDSON VALLEY TO 40 KNOTS ACROSS WESTERN NEW ENGLAND. LESSER VALUES WEST OF THE HUDSON. WRF MAINTAINS RESPECTALBE CAPE ACROSS THE HUDSON VALLEY INTO NEW ENGLAND THROUGH THE AFTERNOON. GIVEN THESE FACTORS...SPC UPGRADE TO SLIGHT RISK FOR SOUTHEAST CWA IS WISE. ...SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED FOR SOUTHEAST CORNER OF CWA... && .PREV DISCUSSION... /ISSUED 916 AM EDT TUE JUL 11 2006/ SHORT TERM /REST OF TODAY/... WITH ORGANIZED CONVECTION EXITING OUT OF THE CWA...I/VE UPDATED ZONES TO MAINTAIN CHANCE POPS OF SHRA/TSRA. HAVE TAPERED POPS BACK IN THE AFTERNOON. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...OKEEFE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1246 PM EDT TUE JUL 11 2006 CTZ001-013-MAZ001-025-NYZ065-066-121115- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN DUTCHESS-EASTERN DUTCHESS- 1246 PM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CONNECTICUT...WESTERN MASSACHUSETTS AND DUTCHESS COUNTY OF NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THIS AREA UNTIL 8 PM. THE POTENTIAL IS THERE FOR THUNDERSTORMS TO PRODUCE HAIL TO NICKEL SIZE AS WELL AS WIND GUSTS TO 60 MPH. ANY THUNDERSTORM THAT DOES DEVELOP WILL MOVE FROM WEST TO EAST AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. IN ADDITION, THESE STORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL. THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR DUTCHESS, BERKSHIRE AND LITCHFIELD COUNTIES. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL SERVICE VIA TELEPHONE INTERNET OR BY NYSPIN. NYZ032-033-038>043-047>054-058>061-063-064-082>084-VTZ013>015- 121115- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1246 PM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY EVENING. THESE ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. THESE STORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL. THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IN NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1252 PM EDT TUE JUL 11 2006 MAZ001-NYZ054-111715- EASTERN RENSSELAER NY-NORTHERN BERKSHIRE MA- 1252 PM EDT TUE JUL 11 2006 ...A STRONG THUNDERSTORM IN RENSSELAER AND BERKSHIRE COUNTIES... AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED NEAR STEPHENTOWN...OR ABOUT 8 MILES EAST OF NASSAU...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... HANCOCK BY 100 PM EDT 7 MILES SOUTH OF NEW ASHFORD BY 105 PM EDT PITTSFIELD AND CHESHIRE BY 110 PM EDT SNYDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 114 PM EDT TUE JUL 11 2006 NYZ054-060-061-111745- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN RENSSELAER NY- 114 PM EDT TUE JUL 11 2006 ...A STRONG THUNDERSTORM IN COLUMBIA AND RENSSELAER COUNTIES... AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR VALATIE...OR ABOUT OVER NASSAU...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF CHATHAM BY 120 PM EDT NEW LEBANON AND 6 MILES SOUTH OF STEPHENTOWN BY 145 PM EDT SNYDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 129 PM EDT TUE JUL 11 2006 CTZ001-111800- NORTHERN LITCHFIELD CT- 129 PM EDT TUE JUL 11 2006 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WINSTED...OR ABOUT 7 MILES NORTH OF TORRINGTON...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... NEW HARTFORD BY 135 PM EDT SNYDER
The Brookhaven radar (KOKX), 106 km away, was scanning. The volume nearest the first event began at 18:03 UTC.
1 hail. Local standard time, as filed.
A member of the general public estimated that penny-sized hail occurred in Wingdale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5521547.